MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF TRANSFORAMINAL CAGES TIPEEK; MECTALIF TRANSFORAMINAL (TI PEEK) 03.23.151 TRANSFORAMINAL INTERBODY FUSION DEVI

MEDACTA INTERNATIONAL SA MECTALIF TRANSFORAMINAL CAGES TIPEEK; MECTALIF TRANSFORAMINAL (TI PEEK) 03.23.151 TRANSFORAMINAL INTERBODY FUSION DEVI
Model Number 03.23.151
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 04 apr 2025.Lot 2463248: (b)(4) items manufactured and released on 16-dec-2024.Expiration date: 2029-11-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other device involved: mectalif transforaminal (ti peek) 03.23.151 transforaminal interbody fusion device tipeek 12x30x8 l5° (k200551) lot 2463925: (b)(4) items manufactured and released on 13-dec-2024.Expiration date: 2029-11-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager two mectalif transforaminal tipeek cages, ref no.03.23.151, lot no.2463248, are damaged.In one of the cages, one of the endplates, in the area of connection with the inserter, is deformed: the endplate is bent, and the coating is cracked.In the other cage, the endplates are not deformed, but the coating is also cracked.The inserter used during the surgery was inspected, and it functions properly.Considering the description of the event and the damages to the cages, the root cause of the complaint could be that the implant was too large for the patient's anatomy.As a result, it was not possible to insert and pivot the device as prescribed in the surgical technique.An excessive force was then applied to the cage during hammering, leading to deformation of the implants.The surgeon revised liner height, which is a common practice to restore the joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
During surgery, the surgeon wanted a 7mm tlif cage, but the cages start from 8mm size.The surgeon tried to insert the cage 3 times, adjusting the cage position on the inserter each time (the cage was at 0° on the inserter).After three failed insertion attempts, the cage got damaged and the coating cracked.A new cage from a different lot also got damaged on the first attempt.The surgeon decided not to insert a cage.30 min of delay in the surgery due to this event (total time 2.5 hours).

Brand Name
MECTALIF TRANSFORAMINAL CAGES TIPEEK
Common Device Name
MECTALIF TRANSFORAMINAL (TI PEEK) 03.23.151 TRANSFORAMINAL INTERBODY FUSION DEVI
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21907228
Report Number3005180920-2025-00323
Device Sequence Number4085103
Product Code MAX
UDI-Device Identifier07630030829284
UDI-Public07630030829284
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.23.151
Device Lot Number2463248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite